Alert archive / California / Wind Advisories in 2007
Wind Advisory 36, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Oct 16, 2007, 6:39 AM PDT for San Bernardino County, California. It was in force for 32 hr.
The area
The counties it named.
The facts
- Issued
- Oct 16, 2007, 6:39 AM PDT (13:39 UTC)
- Expired
- Oct 17, 2007, 3:00 PM PDT
- In force
- 32 hr
- Issued by
- NWS Las Vegas, NV
County San Bernardino County, CA
The nearest sounding before it
Edwards AFB, CA (KEDW), launched 12:00Z, 1.7 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1630 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 150 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KVEF 161339 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 639 AM PDT TUE OCT 16 2007 CAZ523-162300- /O.NEW.KVEF.WI.Y.0036.071016T1339Z-071017T1200Z/ WESTERN MOJAVE DESERT- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN 639 AM PDT TUE OCT 16 2007 ...WIND ADVISORY IN EFFECT UNTIL 5 AM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM PDT WEDNESDAY. UPPER LEVEL DISTURBANCES MOVING THROUGH A JET STREAM OVER THE AREA WILL BRING PERSISTENT STRONG WINDS TO WESTERN SAN BERNARDINO COUNTY. WEST WINDS BETWEEN 25 AND 30 MPH WITH GUSTS TO 45 MPH ARE EXPECTED TODAY AND TONIGHT. STRONG WIND GUSTS COULD CAUSE AREAS OF BLOWING SAND AND DUST WITH BRIEF SUDDEN PERIODS OF LOWERED VISIBILITY. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR FREQUENT WIND GUSTS OF 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
8 follow-up statements
000 WWUS75 KVEF 161350 CCA NPWVEF URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE LAS VEGAS NV 650 AM PDT TUE OCT 16 2007 CAZ523-162330- /O.COR.KVEF.WI.Y.0036.071016T1350Z-071017T1200Z/ WESTERN MOJAVE DESERT- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN 650 AM PDT TUE OCT 16 2007 ...WIND ADVISORY IN EFFECT UNTIL 5 AM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM PDT WEDNESDAY. UPPER LEVEL DISTURBANCES MOVING THROUGH A JET STREAM OVER THE AREA WILL BRING PERSISTENT STRONG WINDS TO WESTERN SAN BERNARDINO COUNTY. WEST WINDS BETWEEN 25 AND 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED TODAY AND TONIGHT. STRONG WIND GUSTS COULD CAUSE AREAS OF BLOWING SAND AND DUST WITH BRIEF SUDDEN PERIODS OF LOWERED VISIBILITY. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR FREQUENT WIND GUSTS OF 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS75 KVEF 162154 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 254 PM PDT TUE OCT 16 2007 CAZ523-170430- /O.CON.KVEF.WI.Y.0036.000000T0000Z-071017T1200Z/ WESTERN MOJAVE DESERT- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN 254 PM PDT TUE OCT 16 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT WEDNESDAY FOR WESTERN SAN BERNARDINO COUNTY DESERT. STRONG AND GUSTY WEST WINDS WILL CONTINUE ACROSS WESTERN SAN BERNARDINO COUNTY THROUGH EARLY WEDNESDAY MORNING. SUSTAINED WEST WINDS BETWEEN 20 AND 30 MPH WITH GUSTS TO 45 MPH ARE EXPECTED THROUGH THE REST OF TONIGHT. STRONG WIND GUSTS COULD CAUSE AREAS OF BLOWING SAND AND DUST WITH BRIEF SUDDEN PERIODS OF LOWERED VISIBILITY. THE PEAK WIND GUST SO FAR TODAY AT BARSTOW-DAGGETT AIRPORT HAS BEEN 55 MPH. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR FREQUENT WIND GUSTS OF 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ PIERCE
000 WWUS75 KVEF 170049 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 549 PM PDT TUE OCT 16 2007 .STRONG WEST TO NORTHWEST WINDS WILL CONTINUE ACROSS THE WESTERN SAN BERNARDINO COUNTY DESERTS THROUGH TONIGHT. WIND GUSTS TO 50 MPH WILL BE COMMON IN THE ADVISORY AREA. THESE STRONG WINDS WILL PRODUCE HAZARDOUS DRIVING CONDITIONS... ESPECIALLY FOR HIGH PROFILE VEHICLES...AND CAUSE AREAS OF BLOWING SAND AND DUST WITH SUDDEN PERIODS OF LOWERED VISIBILITY. THE STRONGEST CROSS WINDS WILL OCCUR ON NORTH-SOUTH SECTIONS OF ROADS. CAZ525-170500- /O.EXA.KVEF.WI.Y.0036.000000T0000Z-071017T1200Z/ MORONGO BASIN- INCLUDING THE CITIES OF...MORONGO VALLEY...YUCCA VALLEY... JOSHUA TREE...TWENTYNINE PALMS 549 PM PDT TUE OCT 16 2007 ...WIND ADVISORY IN EFFECT UNTIL 5 AM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY FOR THE MORONGO BASIN...WHICH IS IN EFFECT UNTIL 5 AM PDT WEDNESDAY. STRONG AND GUSTY WEST TO NORTHWEST WINDS WILL CONTINUE ACROSS WESTERN SAN BERNARDINO COUNTY...INCLUDING THE MORONGO BASIN...THROUGH EARLY WEDNESDAY MORNING. SUSTAINED WEST WINDS BETWEEN 25 AND 35 MPH WITH GUSTS TO 50 MPH AND PRODUCING AREAS OF BLOWING DUST AND SAND ARE EXPECTED THROUGH THE REST OF TONIGHT. THE PEAK WIND GUST SO FAR TODAY AT THE TWENTYNINE PALMS MARINE BASE HAS BEEN 43 MPH. $$ CAZ523-170500- /O.CON.KVEF.WI.Y.0036.000000T0000Z-071017T1200Z/ WESTERN MOJAVE DESERT- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN 549 PM PDT TUE OCT 16 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT WEDNESDAY. STRONG AND GUSTY WEST WINDS WILL CONTINUE ACROSS WESTERN SAN BERNARDINO COUNTY THROUGH EARLY WEDNESDAY MORNING. SUSTAINED WEST WINDS BETWEEN 25 AND 35 MPH WITH GUSTS TO 50 MPH PRODUCING AREAS OF BLOWING DUST AND SANDING ARE EXPECTED THROUGH THE REST OF TONIGHT. THE PEAK WIND GUST SO FAR TODAY AT BARSTOW-DAGGETT AIRPORT HAS BEEN 55 MPH. $$ JGA
000 WWUS75 KVEF 170405 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 905 PM PDT TUE OCT 16 2007 .STRONG WEST TO NORTHWEST WINDS PUSHING ACROSS SOUTHERN CALIFORNIA WILL PRODUCE HIGH WINDS IN THE EAST SLOPES OF THE SOUTHERN SIERRA AND ADVISORY LEVEL WINDS IN THE OWENS VALLEY AND WESTERN MOJAVE DESERT TROUGH EARLY WEDNESDAY MORNING. THESE STRONG WINDS WILL PRODUCE HAZARDOUS DRIVING CONDITIONS... ESPECIALLY FOR HIGH PROFILE VEHICLES...AND CAUSE AREAS OF BLOWING SAND AND DUST WITH SUDDEN PERIODS OF LOWERED VISIBILITY. THE STRONGEST CROSS WINDS WILL OCCUR ON NORTH-SOUTH SECTIONS OF ROADS. CAZ519-171100- /O.NEW.KVEF.HW.W.0011.071017T0500Z-071017T1300Z/ EASTERN SIERRA SLOPES- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY 905 PM PDT TUE OCT 16 2007 ...HIGH WIND WARNING IN EFFECT UNTIL 6 AM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND WARNING FOR THE EAST SLOPES OF THE SOUTHERN SIERRA ABOVE 5000 FEET...WHICH IS IN EFFECT UNTIL 6 AM PDT WEDNESDAY. STRONG WINDS BLOWING ACROSS THE RIDGES OF THE SOUTHERN SIERRA OVERNIGHT WILL PRODUCE AREAS OF HIGH DOWNSLOPE WINDS ALONG THE EAST SLOPES WITH SUSTAINED SPEEDS OF 50 TO 60 MPH AND GUSTS OVER 80 MPH AT ELEVATIONS ABOVE 5000 FEET. $$ CAZ520-171100- /O.EXB.KVEF.WI.Y.0036.071017T0500Z-071017T1300Z/ OWENS VALLEY- INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE 905 PM PDT TUE OCT 16 2007 ...WIND ADVISORY IN EFFECT UNTIL 6 AM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY FOR THE OWENS VALLEY...WHICH IS IN EFFECT UNTIL 6 AM PDT WEDNESDAY. STRONG AND GUSTY WEST WINDS WILL IMPACT AREAS OF THE OWENS VALLEY OVERNIGHT AND WILL PRODUCE STRONG CROSS WINDS ALONG SECTIONS OF HIGHWAY 395. SUSTAINED WEST WINDS OF 25 TO 40 MPH...AND GUSTS UP TO 55 MPH CAN BE EXPECTED NEAR THE FOOTHILLS OF THE SOUTHERN SIERRA. THE STRONG CROSS WINDS WILL CREATE HAZARDOUS DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES...ALONG HIGHWAY 395 UNTIL EARLY WEDNESDAY MORNING. $$ CAZ523-525-171100- /O.EXT.KVEF.WI.Y.0036.000000T0000Z-071017T1300Z/ WESTERN MOJAVE DESERT-MORONGO BASIN- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN... MORONGO VALLEY...YUCCA VALLEY...JOSHUA TREE...TWENTYNINE PALMS 905 PM PDT TUE OCT 16 2007 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM PDT WEDNESDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 AM PDT WEDNESDAY FOR THE WESTERN MOJAVE DESERT AND MORONGO BASIN. STRONG AND GUSTY WEST TO NORTHWEST WINDS WILL CONTINUE ACROSS THE WESTERN SAN BERNARDINO COUNTY DESERTS...INCLUDING THE MORONGO BASIN... THROUGH EARLY WEDNESDAY MORNING. SUSTAINED WEST WINDS BETWEEN 25 AND 35 MPH...WITH GUSTS TO 50 MPH...WILL PRODUCE AREAS OF BLOWING DUST AND SAND THROUGH THE REST OF TONIGHT. $$ JGA
000 WWUS75 KVEF 170945 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 245 AM PDT WED OCT 17 2007 .STRONG WEST TO NORTHWEST WINDS PUSHING ACROSS SOUTHERN CALIFORNIA WILL PRODUCE HIGH WINDS IN THE EAST SLOPES OF THE SOUTHERN SIERRA AND ADVISORY LEVEL WINDS IN THE OWENS VALLEY AND WESTERN MOJAVE DESERT TROUGH EARLY THIS MORNING. THESE STRONG WINDS WILL PRODUCE HAZARDOUS DRIVING CONDITIONS... ESPECIALLY FOR HIGH PROFILE VEHICLES...AND CAUSE AREAS OF BLOWING SAND AND DUST WITH SUDDEN PERIODS OF LOWERED VISIBILITY. THE STRONGEST CROSS WINDS WILL OCCUR ON NORTH-SOUTH SECTIONS OF ROADS. CAZ519-171300- /O.CON.KVEF.HW.W.0011.000000T0000Z-071017T1300Z/ EASTERN SIERRA SLOPES- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY 245 AM PDT WED OCT 17 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM PDT EARLY THIS MORNING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM PDT EARLY THIS MORNING. STRONG WINDS BLOWING ACROSS THE RIDGES OF THE SOUTHERN SIERRA OVERNIGHT WILL PRODUCE AREAS OF HIGH DOWNSLOPE WINDS ALONG THE EAST SLOPES WITH SUSTAINED SPEEDS OF 50 TO 60 MPH AND GUSTS OVER 80 MPH AT ELEVATIONS ABOVE 5000 FEET. $$ CAZ520-523-525-171300- /O.CON.KVEF.WI.Y.0036.000000T0000Z-071017T1300Z/ OWENS VALLEY-WESTERN MOJAVE DESERT-MORONGO BASIN- INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE... BARSTOW...DAGGETT...FT IRWIN...MORONGO VALLEY...YUCCA VALLEY... JOSHUA TREE...TWENTYNINE PALMS 245 AM PDT WED OCT 17 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT EARLY THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT EARLY THIS MORNING. STRONG AND GUSTY WEST TO NORTHWEST WINDS WILL CONTINUE ACROSS THE WESTERN SAN BERNARDINO COUNTY DESERTS...INCLUDING THE MORONGO BASIN... THROUGH EARLY WEDNESDAY MORNING. SUSTAINED WEST WINDS BETWEEN 25 AND 35 MPH...WITH GUSTS TO 50 MPH...WILL PRODUCE AREAS OF BLOWING DUST AND SAND THROUGH THE REST OF TONIGHT. $$
000 WWUS75 KVEF 171250 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 550 AM PDT WED OCT 17 2007 CAZ519-171400- /O.EXP.KVEF.HW.W.0011.000000T0000Z-071017T1300Z/ EASTERN SIERRA SLOPES- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY 550 AM PDT WED OCT 17 2007 ...HIGH WIND WARNING WILL EXPIRE AT 6 AM PDT EARLY THIS MORNING... THE HIGH WIND WARNING WILL EXPIRE AT 6 AM PDT EARLY THIS MORNING. WINDS HAVE BEEN DECREASING EARLY THIS MORNING AND WERE BELOW WARNING AND ADVISORY CRITERIA. WEST TO NORTHWEST WINDS GENERALLY IN THE 10 TO 20 MPH RANGE CAN BE EXPECTED WITH LOCAL GUSTS TO 35 MPH. $$ CAZ520-525-171400- /O.CAN.KVEF.WI.Y.0036.000000T0000Z-071017T1300Z/ OWENS VALLEY-MORONGO BASIN- INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE... MORONGO VALLEY...YUCCA VALLEY...JOSHUA TREE...TWENTYNINE PALMS 550 AM PDT WED OCT 17 2007 ...WIND ADVISORY IS CANCELLED... THE WIND ADVISORY WILL EXPIRE AT 6 AM PDT EARLY THIS MORNING. WINDS HAVE BEEN DECREASING EARLY THIS MORNING AND WILL GENERALLY BE FROM THE NORTHWEST AT 10 TO 15 MPH WITH LOCAL GUSTS TO 25 MPH FOR THE REST OF THE DAY. $$ CAZ523-171900- /O.EXT.KVEF.WI.Y.0036.000000T0000Z-071017T1900Z/ WESTERN MOJAVE DESERT- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN 550 AM PDT WED OCT 17 2007 ...WIND ADVISORY NOW IN EFFECT UNTIL NOON PDT TODAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL NOON PDT TODAY. STRONG AND GUSTY WEST TO NORTHWEST WINDS WILL CONTINUE ACROSS THE WESTERN SAN BERNARDINO COUNTY DESERTS THROUGH THE MORNING. SUSTAINED WEST WINDS BETWEEN 25 AND 35 MPH...WITH GUSTS TO 50 MPH...WILL PRODUCE AREAS OF BLOWING DUST AND SAND THROUGH THE REST OF TONIGHT. $$
000 WWUS75 KVEF 171839 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1139 AM PDT WED OCT 17 2007 CAZ523-172200- /O.EXT.KVEF.WI.Y.0036.000000T0000Z-071017T2200Z/ WESTERN MOJAVE DESERT- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN 1139 AM PDT WED OCT 17 2007 ...WIND ADVISORY NOW IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... THE WIND ADVISORY FOR NORTHWEST SAN BERNARDINO COUNTY HAS BEEN EXTENDED UNTIL 3 PM. SUSTAINED WEST WINDS BETWEEN 25 AND 35 MPH...WITH GUSTS TO 50 MPH...WILL PRODUCE AREAS OF BLOWING DUST AND SAND ACROSS THE WESTERN SAN BERNARDINO COUNTY DESERTS THROUGH EARLY AFTERNOON. AT 11 AM...THE BARSTOW DAGGETT AIRPORT WAS REPORTING GUSTS TO 40 MPH...AND SEVERAL STATIONS AT FORT IRWIN WERE REPORTING GUSTS BETWEEN 40 AND 60 MPH. THE WINDS WILL DIMINISH THIS AFTERNOON AS THE PRESSURE GRADIENT RELAXES ACROSS THE DESERT. $$ MORGAN
000 WWUS75 KVEF 172156 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 256 PM PDT WED OCT 17 2007 CAZ523-172300- /O.EXP.KVEF.WI.Y.0036.000000T0000Z-071017T2200Z/ WESTERN MOJAVE DESERT- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN 256 PM PDT WED OCT 17 2007 ...WIND ADVISORY WILL EXPIRE AT 3 PM PDT THIS AFTERNOON... THE WIND ADVISORY FOR NORTHWEST SAN BERNARDINO COUNTY WILL EXPIRE AT 3 PM. WINDS WERE BEGINNING TO SUBSIDE THIS AFTERNOON OVER THE WESTERN MOJAVE DESERT. ALTHOUGH LOCAL GUSTS OVER 40 MPH WILL PERSIST THROUGH THE AFTERNOON...THE THREAT FOR WIDESPREAD GUSTS OVER 40 MPH HAS DIMINISHED. THEREFORE...THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$ MORGAN
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Oct 16, 3:30 AM PDT, 3 hours 9 minutes earlier.
Area forecast discussion, Oct 16, 3:30 AM PDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 330 AM PDT TUE OCT 16 2007 .SYNOPSIS...AN AREA OF LOW PRESSURE WILL MOVE ACROSS NEVADA TODAY BRINGING A CHANCE OF SHOWERS TO NORTHERN LINCOLN COUNTY. A WEAK DISTURBANCE ASSOCIATED WITH A STRONG JET WILL THEN CROSS THE PACIFIC NORTHWEST AND NORTHERN GREAT BASIN TONIGHT THROUGH WEDNESDAY. THIS FEATURE WILL BRING SOME CLOUDINESS ACROSS CENTRAL NEVADA ALONG WITH A SLIGHT CHANCE OF SHOWERS OVER THE SOUTHERN SIERRA. WEAK HIGH PRESSURE MOVES OVER THE GREAT BASIN ON THURSDAY. TEMPERATURES WILL BE 3-5 DEGREES BELOW NORMAL THROUGH THURSDAY. && .SHORT TERM...MODELS REMAIN FAIRLY CONSISTENT WITH THE OVERALL PATTERN THROUGH THURSDAY. WEAK SHORTWAVE TROUGH MOVING ACROSS NEVADA TODAY WILL BRING A CHANCE OF SHOWERS TO LINCOLN COUNTY THIS AFTERNOON AND EVENING. A STRONG SURFACE GRADIENT WILL DEVELOP TODAY ACROSS WESTERN SAN BERNARDINO COUNTY IN RESPONSE TO THE TROUGH BUT FOR NOW KEPT WINDS JUST BELOW ADVISORY CRITERIA. A WEAK DISTURBANCE EMBEDDED IN A 100+ KNOT JET IS FORECAST TO MOVE ACROSS NEVADA TONIGHT AND WEDNESDAY. THIS FEATURE WILL BRING A CHANCE OF SHOWERS TO THE SIERRA BUT ONLY SOME CLOUD COVER TO THE REMAINDER OF THE AREA AS MOISTURE IS LACKING SOMEWHAT. WEAK HIGH PRESSURE WILL START TO BUILD OVER THE AREA THURSDAY WITH DRY CONDITIONS AND THE BEGINNING OF A WARMING TREND. .LONG TERM...FOCUS FOR FRIDAY IS SOUTHWEST FLOW AHEAD OF INCOMING PACIFIC TROUGH. THE GFS PROGS A 15 DEGREE 700 MB TEMP GRADIENT FRIDAY AFTERNOON AND LOCAL STUDIES SUGGEST GUST POTENTIAL OF 40 TO 45 MPH. BY SATURDAY MORNING...THE TROUGH IS MOVING INTO NORTHERN CALIFORNIA. WILL NEED TO TAKE A CLOSER LOOK AT THIS FOR A POSSIBLE DOWNSLOPE WIND EVENT AS THE TIME APPROACHES. THE MODELS VARY SOMEWHAT WITH THE DEPTH OF TROUGH AND AVAILABLE MOISTURE AS IT MOVES ACROSS NEVADA SATURDAY. WITH THE UNCERTAINTY...WENT WITH GHOST POPS TO SHOW THE POTENTIAL FOR SHOWER ACTIVITY OVER SOUTHERN NYELINCOLN AND NORTHERN MOHAVE COUNTY PER MAINLY THE GFS SOLUTION. MODEL 1000-500 MB THICKNESS PACKING INDICATES SURFACE COLD FRONT DRIVING SOUTH THROUGH NEVADA ON SATURDAY WITH 30-35 MPH 850 WINDS AHEAD OF THE FRONT SATURDAY AND 40+ MPH 850 MB WINDS SATURDAY NIGHT ALONG THE COLORADO RIVER VALLEY BEHIND THE FRONT. WIND HAZARD PRODUCTS MAY BE NECESSARY BUT WILL EVALUATE AS WE GET CLOSER. MADE ONLY MINOR ADJUSTMENTS TO TEMPERATURES FOR THE WEEKEND FOLLOWING CLOSE TO THE LOW END OF THE GFS ENSEMBLE MOS. SOME TEMP RECOVERY EXPECTED ON MONDAY AS STRONG HIGH PRESSURE MOVES OVERHEAD BUT IT IS GETTING TO THAT TIME OF YEAR WHERE LITTLE MIXING LEADS TO COOLER HIGH TEMPS THAN HEIGHTS/THICKNESSES WOULD SUGGEST. WITH THIS IN MIND...STAYED CLOSE TO THE ENSEMBLE MEAN. && .AVIATION...FOR MCCARRAN...PATCHY HIGH CLOUDS EXPECTED THROUGH THE REMAINDER OF THE NIGHT WITH TERRAIN INDUCED WINDS UNDER 8 KTS. SOUTHWEST WINDS WILL INCREASE THIS AFTERNOON AND PERSIST THROUGH MUCH OF THE NIGHT...WITH GUSTS OVER 25 KTS POSSIBLE. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...LIGHT WINDS EXPECTED OVER THE MAJORITY OF THE AREA THROUGH THE REMAINDER OF THE NIGHT EXCEPT ACROSS SAN BERNARDINO COUNTY AND HIGHER ELEVATIONS WHERE GUSTY CONDITIONS WILL PERSIST. WEST TO SOUTHWEST WINDS WILL INCREASE IN ADVANCE OF THE NEXT PACIFIC SYSTEM...WITH WIND GUSTS APPROACHING ADVISORY LEVEL ACROSS SAN BERNARDINO COUNTY. CLOUD COVER WILL CONSIST OF PATCHY HIGH CLOUDS. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...NONE. AZ...NONE. CA...NONE. && HARRISON/SALMEN HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Oct 15, 3:45 PM PDT, 14 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 345 PM PDT MON OCT 15 2007 CAZ523-160700- WESTERN MOJAVE DESERT- 345 PM PDT MON OCT 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT THE THREAT FOR HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WEST WINDS WILL INCREASE ACROSS WESTERN SAN BERNARDINO COUNTY DESERT TUESDAY MORNING AND CONTINUE THROUGH EARLY WEDNESDAY MORNING. SUSTAINED WEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 40 MPH CAN BE EXPECTED. A WIND ADVISORY MAY BE NEEDED. WIND GUSTS UP TO 40 MPH CAN MAKE DRIVING DIFFICULT ESPECIALLY FOR THOSE IN HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND SAND WILL ALSO OCCUR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Wind Advisories in California, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.